I'm a 22 y/o female, vegan, no significant medical problems. A month ago I developed a rash that affected my entire body. The doctors had some trouble diagnosing it. It looked like an allergic reaction but because of its severity (it was on the palms of my hands, there were a few lesions, and I had pain related to swelling around my ankle and in a few fingers) they ran several tests. As to the cause of the rash, they ruled out:
SLE, cryoglobulinemia, autoimmune thyroid disease, Lyme disease, HIV, hepititis, HSV, TSH, EBV, erythema multiforme, HSP, lupus, others
Additionally, blood tests showed white blood count of 20.3 (critically high), hemoglobin and hemocrit 12.7 and 42.5 (low), platelets 271 (normal, I think). My erythrocyte sedimentation rate was 34 (high). Thyroid-stimulating hormone was normal. Cryoglobulins were negative. Rheumatoid factor normal. Low carbon dioxide (21). High glucose (118). Potassium showed slight hemolysis. Cardiac enzyme plasma count low (29).
I was given an IV of prednisone, then bumped up to Solu-Medrol which the rash responded well to. After that I was put back on high doses of prednisone. I stayed in the hospital for 4 days and left on 60 mg of prednisone. I took 60mg for 3 days, 40 for 2 days, 20 for 3 days, and 10 for 2 days. I have been off the prednisone for 6 days.
The doctors concluded that the rash was due to an allergic reaction to Welbutrin XL, which I had been taking for 3 months (and had taken the medication in the past). I have not taken the medication since. They suggested I see an allergist, which I did (allergy test negative, allergist suggested I see a rheumatologist). A couple days after leaving the hospital, I noticed joint pain, soon followed by swelling. The joint pain became severe, immobilizing me, and I went to the emergency room again. I did not have my medical records from my previous hospital visit. I was given something for pain and told I should go see a rheumatologist. Today I found out that the first hospital had already checked my rheumatoid factor and found it to be normal.
I have recently started experiencing extreme fatigue, headaches, ulcers on the tip of my tongue, heartburn, skin numbness on my face and on my shoulders, and muscle twitching. My joint pain is almost completely gone, although the swelling is still present.
Yesterday I went to see the doctor the prescribed the Wellbutrin. She said she did not think it was an allergic reaction, but either an autoimmune disease or arthritis. But after looking at my medical records today, I can't see how it would be either one.
I have been doing a lot of internet research and, although it sounds a little drastic, my symptoms seem to suggest leukemia. I will not be able to see a doctor for a few days and I am very anxious about all of this. Please let me know if you have ANY ideas or theories about this.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?